Drugs and Smell: Smells of SHIT

Print Friendly
June 22, 2015 | 3 Comments

Comments

  1. With Chantix and Oxymetazoline I assume you are talking about Visene-eye drops??? Does Anosmia go away when you stop using the drug??? Chantix seems to be implicated in many terrible side effects. Each time I Come on RISK it seems a New one pops up. What about Anosmia and The research or lack there of dying prematurely?? Does Anosmia change the way people perceive memories and perhaps contribute to Affective disorders????

  2. I’ve never had any problem eating enough (just the opposite) but can see how it could become a real struggle if your food suddenly tasted like sewage! Just how serious this can get, especially for elderly people, was pointed out in an article I ran across by a GP in New Zealand:

    http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2980431/

    “Many medications affect taste, smell, or salivation, and lead patients to change their patterns of food or fluid intake. The elderly are particularly affected on account of higher rates of polypharmacy and underlying frailty. Some affected patients consume fewer calories, resulting in nutritional deficiencies and weight loss. Others try to compensate by masking symptoms with additional fluids or by using added salt or sugar. Predictably, these changes can lead to polyuria, incontinence, or exacerbation of pre-existing conditions such as hypertension. Less predictably, changes like these contribute to complex geriatric syndromes and can result in abrupt functional decline.”

    In other words, a fairly healthy, active person in their eighties could start spiraling down towards the nursing home before they and their doctor realized what was going on. The author explains how she did not spot the problem until her patient took a nasty fall, and started explaining how it happened …

Leave a Reply